I'm worried that the Parkinson's medicine may not be working anymore. - AgingCare.com

I'm worried that the Parkinson's medicine may not be working anymore.

Follow
Share

He is starting to shake more again, involuntary movements, also having hallucinations or vivid dreaming again. His voice is getting low again even with exercising, coughing when eating and still sleeping alot. His drs appointment is not till July 6th and I'm worried. Any advice??

This question has been closed for answers. Ask a New Question.
21

Answers

Show:
1 3
medsec, many of the drugs have drowsiness as a side effect and the PD upends the sleep cycle.
Helpful Answer (0)
Report

Interesting about the TCM! Spouse developed a tremor after a stroke during triple bypass surgery in 1999. Later Neuro doc dx'd Parkinson's, which I disputed, but apparently maybe progressed to PD, Recently updated his PD med by another 1/2 tab; not sure there's any change. But this sleepiness has been in place for some time and only occasionally diminishes, not sure why.
Helpful Answer (0)
Report

We don't notice the changes that others who don't see them day in and day out do. I hope he dies at home and that this disease does not make him so bad that a nursing home is necessary. I want him here for personal reasons. I love him. But, also it would eat all of my retirement up in a couple of years.
Helpful Answer (0)
Report

Linda 22. You are SO funny. Yes, we have to watch these dogs...My dog has never eaten a pill even if you put it on the floor in front of her. She is a 3# Yorkie and it would probably kill her. Ropinerole has been SO good for my partner. The nurse was here today and she said she noticed some changes in my partner. In particular his weight. He lost 20# in three weeks. He sleeps a lot. I think we have to move to Texas. We now have MJ allowed here but we have to register our guns now.
Helpful Answer (0)
Report

No, this was just our experience but it may well have been unrelated to the meds and more related to the sudden inactivity due to the hernia. He's been golfing every week before the hernia, which slowed down his activity level daily.

The Ropinerole ER was a godsend. It took a little time to find his needed dosage, but it did so much good. It was one pill in the AM, steadily releasing during the day. The insurance company didn't want to okay the ER (they prefer the much less $$ immediate release), but the doctor filled out the paperwork stating that the IR was not working for him. He has a formulary exception for the rop and we just renew it every year with the insurance company. The only side effects we saw were a bit of brain fog but it really helped with everything from masking (facial expressions), rigidity, micrographia, walking. It's been a good choice for him for the past couple years. The doctor said he'd eventually need to switch to the carbidopa/levidopa but the ropinerole has been a good choice until then. He has sleep issues, but those are just normal PD and restless leg issues - he did a sleep study last night and I suspect he has apnea. While he may not care for using a CPAP unit, that's a nice, non-side effect fix to the problem.

Because you need a smile.... I keep some of his meds in a bottle in my purse just in case. A couple weeks ago, my hyper chewer terrier got into the bottle. I rushed him to the vet and explained what I thought he'd eaten. I thought he'd at least bitten into a ropinerole. One of the bizarre side effects is compulsion to gamble. (We've never seen any of the bizarre side effects). I was told to watch the dog in case he had my credit card and was heading to the casino....
Helpful Answer (0)
Report

Linda22 What were his side affects on the Ropinerol? I am curious as I may be seeing side affects instead of something new..
Helpful Answer (0)
Report

So, Linda22 Are you saying that if I KNOW he has Parkinson, I should KNOW what they are giving him as it may Enhance the Parkinson? I would hope the neurologist will know what he can and cannot give him. But, I need all this input as I am his Voice..His Advocator. Know what I mean?
Helpful Answer (0)
Report

Oregon, my daughter said this is "twilighting", where you're awake yet not totally aware. Like they do when you go in for a colonoscopy. My husband went in for a hernia repair a couple years ago, they used a couple drugs to twilight him. His PD symptoms (we didn't even know he had PD at the time) started to kick in and within a few months, he was at the neurologist. I had a devil of a time finding out what he'd be given, only to learn neither drug was new to him. Not sure what happened, but things sure kicked in after the procedure. Everyone is different.
Helpful Answer (0)
Report

The Gabapentin is for his nerve pain. He suffers from pain in his hips and lower back. They are going to give him shots in his lower back. They are doing it at the Surgery Center. I am a bit concerned about what they use to put him out. It is not ALL THE WAY OUT, it is a drug that causes people not to remember what went on or something like that. I worry this could increase his memory loss. What are your thoughts on this?
Helpful Answer (0)
Report

Yes, these answers are very helpful. My Partner uses his hands while he is sleeping and his facial expressions - looking around with his eyes closed. This is all while he is sleeping in his recliner. He sleeps most of the day and all night. At first I thought it was depression, but he is just not depressed. He is smiling at me all the time and is happy. He uses Gabapentin and Ropinirol. The Gabapentin (300 mg) is only given at night (even tho Dr. said he can have it 4 times a day). It seems the Gabapentin puts him to sleep. Ropinirol is given twice a day. I worry about him getting bored with nothing to do but watch TV. Any suggestions? I get him in the car as often as I can and drive to the beach. But, he will fall asleep there also.
Helpful Answer (0)
Report

1 3
This question has been closed for answers. Ask a New Question.
Related
Questions